MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48231326
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/19/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip on the screwdriver for closed head screws sheared off from screwdriver upon insertion of screw into the bone.Screw and tip were left in place and used in construct.The tap was broken in bone upon tapping the bone.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; manufacturing records were reviewed for the corresponding lot and no relevant issues were identified a device with the same failure mode was sent for material analysis and the threaded tip was found to have a ductile overload fracture.The probable root cause of the reported event is most likely user related.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ILIAC SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5499063
Report Number0009617544-2016-00117
Device Sequence Number18894477
Product Code LXH
UDI-Device Identifier07613327265279
UDI-Public(01)07613327265279
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48231326
Device Lot Number140957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2016
Supplement Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight73